4 doctors weighed in:

I had a tetanus booster this week, and it is 3 days now. The site is red, swollen and warm to touch?

4 doctors weighed in
Dr. Martin Raff
Internal Medicine - Infectious Disease
3 doctors agree

In brief: Warm packs

You may be having a mild allergic reaction. Any time you have had an injection, although very rare, you may develop secondary infection. If this persists or gets worse you may want to check with your doctor.

In brief: Warm packs

You may be having a mild allergic reaction. Any time you have had an injection, although very rare, you may develop secondary infection. If this persists or gets worse you may want to check with your doctor.
Dr. Martin Raff
Dr. Martin Raff
Thank
Dr. Pratip Nag
Pediatrics

In brief: Normal reaction

After a tetanus booster you can have a reaction which is red, swollen and warm to touch.
It can also be a bit painful. This is a sign of how your body is developing a robust immune response to the vaccine. If you start having a pus draining and/or have high fevers, numbness or tingling of the arm/site then you should go back to your doctor.

In brief: Normal reaction

After a tetanus booster you can have a reaction which is red, swollen and warm to touch.
It can also be a bit painful. This is a sign of how your body is developing a robust immune response to the vaccine. If you start having a pus draining and/or have high fevers, numbness or tingling of the arm/site then you should go back to your doctor.
Dr. Pratip Nag
Dr. Pratip Nag
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors